Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


on meds but cd4 has fropped twice!
Jun 27, 2014

I am on truvada, reyataz and norvir, I have been on it since febuary of 2006, and doing good, but this past year, my cd4 count in January of 2012 they was 886 and I lost insurance and had not consistent access to my meds and in Feb of 2014 they were 513...I got insurance again and am back on the same meds as mentioned above, but my last cd4 don't this month june of 2014 shows a count of 463...though my viarl load is still undetectable..my cd4 ratio has also fell...from 32% in Febuary of 2014 and it is now 26% as of my june 2014 labs, is there something I should be worried about? are my meds still working? as when I had no insurance, I had to make t hem stretch when I could get them, so my med taking was at time, was not regular...should I question my doctor? as he tells me as long as your undetectable...but I am still curious as to why t hey would drop so low after being so high for like the past 6 years...thanks in advance! and thanks for the site!

Response from Dr. Young

Hello and thanks for posting.

I'm with your doctor- if your viral load is undetectable, I'm not too concerned. The downward trend is worth watching, as there are conditions that can cause declines in total white blood cells, but in the context of having an undetectable viral load, it's very unlikely that there's a problem with viral resistance or treatment failure.

It's possible that your new insurance is using a new commercial diagnostic laboratory- sometimes different labs use different procedures and have different normal value ranges.

BY



Previous
Hepatotoxicity
Next
fear of hiv drug resistant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement